Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 387, NWS Shreveport, LA

September 18, 20115 parishes in Louisiana; Harrison County, Panola County, Texas; Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 18, 2011, 10:46 PM CDT for 5 parishes in Louisiana; Harrison County, Panola County, Texas; Columbia County, Lafayette County, Arkansas. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2011, 10:46 PM CDT (03:46 UTC)
Expired
Sep 18, 2011, 11:45 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Webster Parish, LA, Harrison County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 11:20 PM CDTTSTM WND DMGHaughton, LALARGE TREE DOWN BELLVIEW ROAD AT AUTUMN WOOD CIRCLE.
Sep 18, 11:35 PM CDTTSTM WND DMG8 Sse Haughton, LATREE DOWN SANDAGE ROAD AND PINE COVE STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 5:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS54 KSHV 190346
SVRSHV
ARC027-073-LAC015-017-027-031-119-TXC203-365-190445-
/O.NEW.KSHV.SV.W.0387.110919T0346Z-110919T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT SUN SEP 18 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
  NORTHERN PANOLA COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CARTHAGE...
  BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF BOSSIER CITY...
  CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...
  WESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF HOMER...
  NORTHERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
  WEBSTER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SPRINGHILL...MINDEN...
  SOUTHWESTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1145 PM CDT

* AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CANFIELD TO 8 MILES NORTHEAST OF PLAIN DEALING TO BENTON TO
  WASKOM...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
  LEWISVILLE TO 9 MILES WEST OF SPRINGHILL TO 13 MILES NORTHWEST OF
  BOSSIER CITY TO 16 MILES EAST OF MARSHALL...AND MOVING SOUTHEAST AT
  35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GREENWOOD...BUSSEY...WELCOME...TAYLOR...CULLEN...SAREPTA...COTTON
  VALLEY...HAUGHTON...SHONGALOO...STONEWALL...DOYLINE...DIXIE INN...
  HAYNESVILLE...SIBLEY...DUBBERLY AND HEFLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHEAST TEXAS. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3273 9302 3258 9311 3258 9318 3245 9318
      3245 9323 3241 9324 3240 9342 3228 9341
      3223 9349 3224 9360 3219 9355 3212 9365
      3209 9459 3219 9458 3236 9449 3245 9453
      3253 9412 3304 9373 3325 9371 3299 9296
TIME...MOT...LOC 0345Z 296DEG 31KT 3318 9359 3298 9360
          3267 9379 3248 9407

$$

15
1 follow-up statement
482 
WWUS54 KSHV 190432
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT SUN SEP 18 2011

ARC027-073-190439-
/O.CAN.KSHV.SV.W.0387.000000T0000Z-110919T0445Z/
COLUMBIA AR-LAFAYETTE AR-
1132 PM CDT SUN SEP 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND COLUMBIA
COUNTIES IS CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED AND WERE NO LONGER SEVERE. 
HOWEVER...BRIEF HEAVY RAINFALL AND GUSTY WINDS TO 35 MPH WILL BE 
POSSIBLE WITH THE GUST FRONT AHEAD OF THIS DIMINISHING AREA OF 
SHOWERS AND THUNDERSTORMS.   

LAT...LON 3273 9302 3259 9310 3257 9318 3246 9318
      3245 9323 3241 9325 3240 9342 3228 9341
      3224 9348 3224 9359 3219 9355 3212 9365
      3209 9459 3220 9458 3236 9449 3245 9452
      3253 9412 3287 9365 3302 9350 3299 9296
TIME...MOT...LOC 0429Z 296DEG 31KT 3298 9325 3282 9326
          3253 9352 3231 9401

$$

LAC015-017-027-031-119-TXC203-365-190445-
/O.CON.KSHV.SV.W.0387.000000T0000Z-110919T0445Z/
HARRISON TX-PANOLA TX-DE SOTO LA-CLAIBORNE LA-CADDO LA-BOSSIER LA-
WEBSTER LA-
1132 PM CDT SUN SEP 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR PANOLA AND HARRISON COUNTIES...AND WEBSTER...BOSSIER...CADDO...
CLAIBORNE AND DE SOTO PARISHES...

AT 1132 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHONGALOO TO
EVERGREEN TO BODCAU TO 6 MILES SOUTHWEST OF MOUNT OLIVE...OR ALONG A
LINE EXTENDING FROM 10 MILES EAST OF SPRINGHILL TO 14 MILES WEST OF
HOMER TO 6 MILES EAST OF BOSSIER CITY TO 18 MILES SOUTHWEST OF
SHREVEPORT...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS CONTINUE TO WEAKEN AS THEY MOVE EAST...BUT ISOLATED 
INSTANCES OF WIND DAMAGE WILL REMAIN POSSIBLE THROUGH 1145 PM. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
RIDGE...FORBING...SLIGO...KEITHVILLE...GILARK...DOYLINE...
HAYNESVILLE...DIXIE INN...MINDEN...ROBSON...TAYLORTOWN...KEAT CHIE...
HOLLY SPRINGS...STONEWALL...SPRING LAKE...SIBLEY...REEDS STORE...PLUM
ORCHARD LANDING...OGDEN...NOLES LANDING...NINOCK...MC DADE...LAKE
BISTINEAU NORTH...KORAN...KINGSTON...KICKAPOO...HEFLIN...GLOSTER...
FRIERSON...ELM GROVE...DUBBERLY...CURTIS AND CASPIANA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3273 9302 3259 9310 3257 9318 3246 9318
      3245 9323 3241 9325 3240 9342 3228 9341
      3224 9348 3224 9359 3219 9355 3212 9365
      3209 9459 3220 9458 3236 9449 3245 9452
      3253 9412 3287 9365 3302 9350 3299 9296
TIME...MOT...LOC 0429Z 296DEG 31KT 3298 9325 3282 9326
          3253 9352 3231 9401

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:25 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 18, 9:25 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT SUN SEP 18 2011

.DISCUSSION...
UPDATED TO ADD ADDITIONAL COUNTIES AND PARISHES FURTHER TO THE
SOUTH AND EAST...ACROSS EAST TEXAS...NORTHERN LOUISIANA...AND
THE REMAINDER OF THE ARKANSAS COUNTIES TO THE SEVERE THUNDERSTORM
WATCH IN EFFECT THROUGH 1 AM./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  86  65  88  66 /  70  50  10  10  10
MLU  71  88  64  87  64 /  70  60  40  20  20
DEQ  66  83  55  87  57 /  60  20  10  10  10
TXK  70  84  61  86  61 /  70  30  10  10  10
ELD  69  85  61  86  60 /  70  50  20  10  10
TYR  72  86  63  88  64 /  60  20  10  10  10
GGG  71  86  62  88  63 /  70  30  10  10  10
LFK  73  89  66  91  66 /  50  50  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 18, 9:52 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 PM CDT SUN SEP 18 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-200300-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
952 PM CDT SUN SEP 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...
A LINE OF VERY STRONG TO SEVERE THUNDERSTORMS...WILL MOVE ACROSS
THE REGION DURING THE OVERNIGHT HOURS. DAMAGING WIND OF 50 TO 70
MPH WILL OCCUR ACROSS MUCH OF THIS LINE OF STORMS...ALONG WITH ONE
TO OVER TWO INCHES OF RAINFALL IN A SHORT PERIOD OF TIME.
UNUSUALLY FREQUENT DEADLY CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO ASSOCIATED WITH THESE STORMS. LARGE HAIL IS POSSIBLE WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

VII

In the hours before

Local storm report, Sep 18, 7:09 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT SUN SEP 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             1 N BROKEN BOW          34.04N 94.74W
09/18/2011  E1.75 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

            GOLF BALL HAIL REPORTED ONE MILE NORTH OF BROKEN BOW.

&&

25
Local storm report, Sep 18, 8:16 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT SUN SEP 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             HORATIO                 33.94N 94.36W
09/18/2011  E1.50 INCH       SEVIER             AR   EMERGENCY MNGR

            HAIL STORM INCH TO INCH AND HALF IN HORATIO REPORTED BY
            OFFICE OF EMERGENCY PREPAREDNESS EMPLOYEE.

&&

25
Local storm report, Sep 18, 9:36 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT SUN SEP 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     MOUNT VERNON            33.17N 95.22W
09/18/2011                   FRANKLIN           TX   LAW ENFORCEMENT

            TREES DOWN ALL OVER FRANKLIN COUNTY AND NO POWER IN MOUNT
            VERNON.

&&

25
Local storm report, Sep 18, 9:37 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT SUN SEP 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     8 SSE HOOKS             33.36N 94.23W
09/18/2011                   BOWIE              TX   EMERGENCY MNGR

            TREES DOWN IN RED WATER

&&

25
Local storm report, Sep 18, 9:40 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT SUN SEP 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     9 NNW MOUNT PLEASANT    33.29N 95.04W
09/18/2011                   TITUS              TX   LAW ENFORCEMENT

            TREES DOWN GREENHILL ROAD AND TU BRIDGE

&&

25
Local storm report, Sep 18, 10:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 PM CDT SUN SEP 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     4 N QUITMAN             32.86N 95.44W
09/18/2011                   WOOD               TX   LAW ENFORCEMENT

            ROOF REMOVED FROM A HOUSE UNDER CONSTRUCTION ON COUNTY
            ROAD 1416 ON THE SOUTH SIDE OF LAKE QUITMAN.

&&

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 9:48 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster57 min
Sep 18, 10:03 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo57 min
Sep 18, 7:13 PM CDTSevere Thunderstorm WarningSHVRed River47 min
Sep 18, 8:00 PM CDTSevere Thunderstorm WarningSHVBowie, Red River60 min
Sep 18, 8:28 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus62 min
Sep 18, 9:01 PM CDTSevere Thunderstorm WarningSHVBowie, Cass59 min
Sep 18, 9:09 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood66 min
Sep 18, 9:23 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Marion, Morris, Titus52 min
Sep 18, 10:11 PM CDTSevere Thunderstorm WarningSHVCamp, Gregg, Rusk, Smith, Upshur, Wood49 min
Sep 18, 7:17 PM CDTSevere Thunderstorm WarningSHVSevier58 min
Sep 18, 8:14 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier61 min
Sep 18, 8:58 PM CDTFlash Flood WarningSHVSevier2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.